Alert archive / Missouri / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 35, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Apr 20, 1999, 11:43 PM CDT for Saline County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 20, 1999, 11:43 PM CDT (04:43 UTC)
- Expired
- Apr 21, 1999, 12:30 AM CDT
- In force
- 47 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 99 km from the middle of the area, began a volume at 04:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 9:15 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 4.7 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1527 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1855 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 299 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 16.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 2:33 PM CDT, 9 hours 10 minutes earlier.
Area forecast discussion, Apr 20, 2:33 PM CDT, 9 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 233 PM CDT TUE APR 20 1999 STG LO-LVL WARM ADVECTION RESULTED IN SHRA DVLPMENT ACROSS ERN NE/WRN IA THIS MORNING WITH -RA STILL CONITNUING IN FAR NE CWA. CRNT PLACEMENT OF SFC FRONT STRETCHING FROM SOUTHERN KS INTO SOUTHERN MO. 50+ DEGREE DPTS REACHING AS FAR NORTH AS STJ. PREFERRED MOST ASPECTS OF THE AVN MODEL SOLUTION FOR THIS FCST PACKAGE. FOR THE OVERNIGHT...LLVL JET BEGINS TO CRANK IN THE VERY SOUTHERN PART OF CWA...MOSTLY AFTER 06Z. SFC LI/S AND CAPE IN THE RANGE FOR CONVECTION...AND MOISTURE ON ITS WAY. MOST CONVECTION SHUD OCCUR NEAR AND NORTH OF WARM FRONT. WILL KEEP CHC POPS FOR TONITE. TEMPS TONITE SHUD BE A GOOD 10 DEGREES WARMER THAN LAST NITE...FWC GUID ON TRACK. PCP EVENT SHOULD BE ONGOING FOR WED/DAY AHEAD OF WARM FRONT...WITH NORTHERN CWA REFLECTING HIGHER POPS THAN SOUTHERN. TEMPS TRICKY AND DEPENDS HOW MUCH SUN BREAKS THROUGH. 925MB TEMPS AROUND 70...SO WILL TREND ON THE HIER SIDE OF GUID FOR SOUTHERN CWA. AS DAYTIME HEATING AFFECTS AREAS BEHIND THE FRONT...AGAIN INGREDIENTS ALL IN PLACE FOR TSTORMS WED NITE...SEE SWODY2. WILL RAISE POPS INTO LIKELY CATEGORIES FOR ALL FOR WED NITE. IF ETA PORTION OF QPF IS CORRECT...WILL SEE ANOTHER HEAVY RAIN EVENT FOR CWA. WARM FRONT DOES NOT MOVE A WHOLE LOT THROUGH THURS AND WILL CONTINUE CHC POPS THROUGH THEN. TEMPS LOOK TO REMAIN NEAR GUID TEMPS...WITH GRADUAL COOLING THRU EXTNDED. SHRT WVS CONTINUE TO MOVE THROUGH TROUGH THROUGH THE EXTNDED. WITH A BREAK EXPECTED ON SUNDAY. .EAX... MO...NONE KS...NONE LVQ
In the hours before
Local storm report, Apr 20, 10:12 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1012 PM CDT TUE APR 20 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0949 PM 6 W CARROLLTON MO 1.75 INCH HAIL
04/20/99 CARROLLLocal storm report, Apr 20, 10:48 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1048 PM CDT TUE APR 20 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1010 PM GLASGOW MO .88 INCH HAIL
04/20/99 HOWARD
1037 PM 1 W NORBORNE MO 1 INCH HAIL
04/20/99 CARROLLLocal storm report, Apr 20, 10:48 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1048 PM CDT TUE APR 20 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1010 PM GLASGOW MO .88 INCH HAIL
04/20/99 HOWARD
1037 PM 1 W NORBORNE MO 1 INCH HAIL
04/20/99 CARROLLLocal storm report, Apr 20, 11:17 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1117 PM CDT TUE APR 20 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1005 PM KNOXVILLE MO .88 INCH HAIL
04/20/99 RAY
1048 PM WAVERLY MO 1 INCH HAIL
04/20/99 LAFAYETTE
1103 PM SLATER MO 1.75 INCH HAIL
04/20/99 SALINELocal storm report, Apr 20, 11:17 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1117 PM CDT TUE APR 20 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1005 PM KNOXVILLE MO .88 INCH HAIL
04/20/99 RAY
1048 PM WAVERLY MO 1 INCH HAIL
04/20/99 LAFAYETTE
1103 PM SLATER MO 1.75 INCH HAIL
04/20/99 SALINESpecial weather statement, Apr 20, 11:24 PM CDT, 19 minutes before
KSZ025-102-MOZ001>005-011>013-020-210600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1124 PM CDT TUE APR 20 1999 ...SEVERE THUNDERSTORM WATCH NUMBER 162 HAS BEEN CANCELLED FOR PARTS OF NORTHWEST MISSOURI... THE SEVERE THUNDERSTORM WATCH FOR ATCHISON...NODAWAY...WORTH... HARRISON...HOLT...ANDREW...GENTRY...DE KALB...AND BUCHANAN COUNTIES IN MISSOURI AND ATCHISON AND DONIPHAN COUNTIES IN KANSAS HAS BEEN CANCELLED. THE THREAT OF SEVERE WEATHER FOR THIS PART OF NORTHWEST MISSOURI AND EXTREME NORTHEAST KANSAS HAS ENDED. SCATTERED THUNDERSTORMS ARE STILL POSSIBLE TONIGHT BUT THEY SHOULD REMAIN BELOW SEVERE LIMITS. JULY
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 9:20 PM CDT | Severe Thunderstorm Warning | EAX | Ray | 40 min |
| Apr 20, 9:47 PM CDT | Severe Thunderstorm Warning | EAX | Carroll | 58 min |
| Apr 20, 9:53 PM CDT | Severe Thunderstorm Warning | EAX | Howard | 52 min |
| Apr 20, 9:59 PM CDT | Severe Thunderstorm Warning | EAX | Ray | 46 min |
| Apr 20, 10:16 PM CDT | Severe Thunderstorm Warning | EAX | Lafayette | 44 min |
| Apr 20, 10:45 PM CDT | Severe Thunderstorm Warning | EAX | Saline | 60 min |
| Apr 20, 11:38 PM CDT | Flash Flood Warning | EAX | Saline | 2 hr |
| Apr 21, 12:02 AM CDT | Severe Thunderstorm Warning | EAX | Chariton | 43 min |
| Apr 21, 12:46 AM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton, Livingston | 44 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.